Thunderstorm Wind, Fulton
- When
- September 16, 6:35 PM CST
- Where
- Fulton County, Salem
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.370, -91.820
Trees were blown down in Salem across Byron St. and Young St.
strong to severe thunderstorms developed in north and central Arkansas on 9/16/16.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
As a cold front moved through the area...strong to severe thunderstorms developed in north and central Arkansas on 9/16/16.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 16, 4:55 PM CST, 1 hour 40 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 555 PM CDT FRI SEP 16 2016 .AVIATION... Scattered showers/storms will be possible over the northern sites this evening, as a surface boundary moves across the region. Over the central portions, precip should be more scattered. Thunder chances will diminish after sunset. However, showers will remain possible through the night, but should largely diminish after 06z as any remaining convection shifts eastward. Mvfr ceilings and visbys will become possible by morning, especially in areas that have seen any rain. While conditions will improve after sunrise, area should still see broken stratocu through the day. Winds will largely be light and variable, except gusty with any storms. Tafs out shortly. && .PREV DISCUSSION...(ISSUED 300 PM CDT FRI SEP 16 2016) SHORT TERM...Tonight Through Sunday Wdly sctd convection noted acrs the FA this aftn...driven by aftn heating and a MCV lifting acrs NE OK. Mid aftn temps ranged fm the mid 80s to the mid 90s. Rapid update model data cont to suggest that convection wl expand in areal coverage SWD acrs NRN and CNTRL AR this evening. Have based POP trends on this scenario...with likely rain chcs mentioned ovr N AR and lesser chcs to the S. Still looking at unsettled conds persisting acrs the FA thru much of the weekend...although not a total washout. A CDFNT wl cont to sloly apch fm the Plains States...eventually entering NW AR later Sat and Sat Ngt. The fnt is fcst to meander ovr the FA thru Sun. Looking for sctd convection to rmn in the fcst...mainly diurnally driven as we progress over the weekend. High temps wl hover close to or a bit abv normal...with overnight lows in the 60s and lower 70s. Long Term...Sunday Night through Friday An upper trough and associated cold front should be south of the forecast area by Sunday evening. Behind the Sunday upper trough, high pressure will build into the central United States. However, would not expect a cool down behind the front though as upper high pressure will build into the central United States, keeping the region dry and holding temperatures well above seasonal values. That being said, would not be surprised to see some isolated showers or thunderstorms especially on Tuesday afternoon near the Missouri border where another weak front will be approaching from the north. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI SEP 16 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST ACROSS THE NORTHWEST HALF OF ARKANSAS...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. RAINFALL SHOULD AVERAGE A HALF INCH TO AN INCH AND A HALF...WITH LOCALLY OVER TWO INCHES. FARTHER SOUTHEAST...PRECIPITATION WILL BE MORE ISOLATED TO SCATTERED...AND AMOUNTS WILL TEND TO BE MUCH LESS. FROM CENTRAL INTO SOUTHEAST SECTIONS OF THE STATE...AFTERNOON HEAT INDEX VALUES WILL APPROACH 100 DEGREES. WHILE THERE COULD BE SOME SEVERE WEATHER AND FLASH FLOODING THROUGH TONIGHT...IT WILL TEND TO BE LOCALIZED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIT AND MISS SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE WEEKEND. ANY SEVERE WEATHER OR FLASH FLOODING WILL BE SPOTTY. HEADING INTO NEXT WEEK...A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE SOUTHERN PLAINS. UNDER THE HIGH...RAIN CHANCES WILL DECLINE...WITH ONLY ISOLATED THUNDERSTORMS DURING THE HEAT OF THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 46
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
638 PM CDT FRI SEP 16 2016
ARZ012-021-170015-
JOHNSON AR-NEWTON AR-
638 PM CDT FRI SEP 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON AND
SOUTHWESTERN NEWTON COUNTIES UNTIL 715 PM CDT...
AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEVILS KNOB...OR 15 MILES NORTH OF CLARKSVILLE...MOVING NORTHEAST AT
20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WALNUT... ROSETTA...
DILLEN... DEVILS KNOB...
DIXON RIDGE... NAIL...
FORT DOUGLAS... SWAIN...
CATALPA... FALLSVILLE...
SALUS... HAW CREEK FALLS CAMPGROUND...
MINERAL SPRINGS RECREATION AREA...
DEER...
OZONE... ARBAUGH...
OARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3573 9309 3573 9316 3569 9316 3556 9348
3571 9360 3577 9353 3576 9352 3578 9352
3595 9332
TIME...MOT...LOC 2338Z 236DEG 19KT 3569 9347
226SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 721 PM CDT FRI SEP 16 2016 ARZ006-015-170100- IZARD AR-FULTON AR- 721 PM CDT FRI SEP 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IZARD AND CENTRAL FULTON COUNTIES UNTIL 800 PM CDT... AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HORSESHOE BEND...OR 7 MILES SOUTH OF SALEM IN FULTON COUNTY...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALEM IN FULTON COUNTY... HORSESHOE BEND... MAMMOTH SPRING... OXFORD... FRANKLIN... STURKIE... AGNOS... HEART... WHEELING... UNION... FRYATT... MORRISTON... SALEM AIRPORT... SADDLE... CAMP... MOKO... WISEMAN... GLENCOE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3615 9174 3621 9195 3650 9188 3650 9155 TIME...MOT...LOC 0021Z 197DEG 27KT 3626 9182 226
The Springfield radar (KSGF), 170 km away, was scanning. The volume nearest the first event began at 00:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down in Salem across Byron St. and Young St.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660126.